Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 416, NWS North Platte, NE

August 25, 2005Loup County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2005, 11:08 PM CDT for Loup County, Rock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2005, 11:08 PM CDT (04:08 UTC)
Expired
Aug 25, 2005, 11:45 PM CDT
In force
37 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 8:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260408
SVRLBF
NEC115-149-260445-
/O.NEW.KLBF.SV.W.0416.050826T0408Z-050826T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1108 PM CDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1145 PM CDT

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF ROSE...OR ABOUT 16 MILES
  NORTHEAST OF BREWSTER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE BY 1115 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4225 9965 4183 9967 4184 9924 4226 9923

$$

DDB
2 follow-up statements
000 
WWUS53 KLBF 260435
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT THU AUG 25 2005

NEC115-149-260445-
/O.CON.KLBF.SV.W.0416.000000T0000Z-050826T0445Z/
LOUP NE-ROCK NE-
1135 PM CDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN ROCK AND NORTHERN LOUP COUNTIES...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF ROSE...OR ABOUT 22 
MILES NORTH OF TAYLOR...MOVING EAST AT 30 MPH.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4225 9965 4183 9967 4184 9924 4226 9923

$$

DDB
000 
WWUS53 KLBF 260444
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 PM CDT THU AUG 25 2005

NEC115-149-260454-
/O.EXP.KLBF.SV.W.0416.000000T0000Z-050826T0445Z/
LOUP NE-ROCK NE-
1144 PM CDT THU AUG 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK AND NORTHERN
LOUP COUNTIES EXPIRES AT 1145 PM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4225 9965 4183 9967 4184 9924 4226 9923

$$

DDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:06 PM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Aug 25, 3:06 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT THU AUG 25 2005

.DISCUSSION...
STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM
VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG.
CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25
MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO
DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED
CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND
4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR
ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG
CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES
WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION
CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH
THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES
RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S.

&&

LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT (9PM MDT) FOR
SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS
...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN
WESTERN NEBRASKA.

&&

POWER
Hazardous weather outlook, Aug 25, 3:51 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT THU AUG 25 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-261030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA
WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM
DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING
ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 25, 7:43 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT THU AUG 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             1 E ROSCOE              41.13N 101.58W
08/25/2005  0.88 INCH        KEITH              NE   PUBLIC

&&

13
Local storm report, Aug 25, 7:48 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT THU AUG 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             33 S MERRIMAN           42.44N 101.70W
08/25/2005  0.88 INCH        CHERRY             NE   PUBLIC

&&

JSWEET
Special weather statement, Aug 25, 8:32 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT THU AUG 25 2005

NEZ006>010-260700-
BOYD-BROWN-HOLT-KEYA PAHA-ROCK-
832 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 745 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
746 UNTIL 2 AM CDT FOR THE FOLLOWING AREA...

IN NEBRASKA THE NEW WATCH INCLUDES 5 COUNTIES

IN NORTH CENTRAL NEBRASKA

BOYD... BROWN... HOLT...
KEYA PAHA... ROCK...

THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
SPENCER AND SPRINGVIEW.

NEZ025>029-037>038-071-260700-
BLAINE-CUSTER-FRONTIER-GARFIELD-LOGAN-LOUP-THOMAS-WHEELER-
832 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
746 IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN CENTRAL NEBRASKA

CUSTER...

IN NORTH CENTRAL NEBRASKA

BLAINE... GARFIELD... LOUP...
THOMAS... WHEELER...

IN SOUTHWEST NEBRASKA

FRONTIER...

IN WEST CENTRAL NEBRASKA

LOGAN...

THIS INCLUDES THE CITIES OF...BARTLETT...BROKEN BOW...BURWELL...
CURTIS...DUNNING...EUSTIS...STAPLETON...TAYLOR AND THEDFORD.

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
832 PM CDT THU AUG 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM
CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:06 PM CDTSevere Thunderstorm WarningLBFCherry54 min
Aug 25, 7:27 PM CDTSevere Thunderstorm WarningLBFKeith48 min
Aug 25, 7:56 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins32 min
Aug 25, 8:48 PM CDTTornado WarningLBFCherry42 min
Aug 25, 9:30 PM CDTSevere Thunderstorm WarningLBFCherry43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.